MAUDE Adverse Event Report: MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 115030D0
Medical Device Problem Codes Difficult to Open or Close (2921); Unintended Movement (3026)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.E1 event site postal code: (b)(6).
 
Event or Problem Description
Getinge became aware of an issue with one of our devices - 115030d0 - modular universal table top, using with 115031d0 - standard back plate and 113064g0 - head rest.During the preparation for spinal fixation surgery the patient was transferred from the stretcher to the operating table in a prone position.The patient's body was shifted toward the head side to adjust the position.At this moment, the clamp of the operating table's chest section suddenly broke and fell, despite being locked.This caused the patient to suddenly fall toward the head side of the table.The medical team quickly intervened and supported the patient, preventing any head injury.Since the breathing circuit had not yet been connected, there was no accidental removal of the intubation tube.The patient was then transferred back to the stretcher to ensure safety.As vital signs remained stable throughout the incident, the surgery was performed after the table was replaced and anesthesia was administered.Due to the fall, the patient suffered a minor 1 cm abrasion on the right arm.No other injuries or abnormalities were observed during a full-body visual inspection, and post-operative x-rays confirmed no fractures or other complications.We decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement which could result in the patient¿s fall, was to reoccur.
 
Event or Problem Description
Getinge became aware of an issue with one of our devices - 115030d0 - modular universal table top, used with 115031d0 - standard back plate and 113064g0 - head rest.During the preparation for spinal fixation surgery the patient was transferred from the stretcher to the operating table in a prone position.The patient's body was shifted toward the head side to adjust the position.At this moment, the clamp of the operating table's chest section suddenly broke and fell, despite being locked.This caused the patient to suddenly fall toward the head side of the table.The medical team quickly intervened and supported the patient, preventing any head injury.Since the breathing circuit had not yet been connected, there was no accidental removal of the intubation tube.The patient was then transferred back to the stretcher to ensure safety.As vital signs remained stable throughout the incident, the surgery was performed after the table was replaced and anesthesia was administered.Due to the fall, the patient suffered a minor 1 cm abrasion on the right arm.No other injuries or abnormalities were observed during a full-body visual inspection, and post-operative x-rays confirmed no fractures or other complications.We decided to report the issue based on the potential for serious injury if the situation, namely the sudden unintended movement which could result in the patient¿s fall, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our devices - 115030d0 - modular universal table top, used with 115031d0 - standard back plate and 113064g0 - head rest.During the preparation for spinal fixation surgery the patient was transferred from the stretcher to the operating table in a prone position.The patient's body was shifted toward the head side to adjust the position.At this moment, the clamp of the operating table's chest section suddenly broke and fell, despite being locked.This caused the patient to suddenly fall toward the head side of the table.The medical team quickly intervened and supported the patient, preventing any head injury.Since the breathing circuit had not yet been connected, there was no accidental removal of the intubation tube.The patient was then transferred back to the stretcher to ensure safety.As vital signs remained stable throughout the incident, the surgery was performed after the table was replaced and anesthesia was administered.Due to the fall, the patient suffered a minor 1 cm abrasion on the right arm.No other injuries or abnormalities were observed during a full-body visual inspection, and post-operative x-rays confirmed no fractures or other complications.We decided to report the issue based on the potential for serious injury if the situation, namely the sudden unintended movement which could result in the patient¿s fall, was to reoccur.A technical inspection of the affected device was conducted, and a malfunction of table top¿s eccentric lever mechanism was found.The affected rubber buffer and washer were replaced (part no.90302784 and 1150899).Following the functional testing, the device was cleared for use and returned to service.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.Since the operating table malfunction was found, it was determined that the getinge device failed to perform according to its specified functions.A review of received customer product complaints found no past reports of similar incidents resulting in injury to either a patient or an operator.A rubber buffer (part no.90302784) replaced by the technician is included in the standard 4-year maintenance kit.According to the maintenance manual (tw 1150.30xx en04, page 3), technicians are required to check the locking force of the eccentric levers and replace any worn-out parts.The user manual (ifu 1150.30 en 18, page 81) further specifies that to maintain proper functionality of the back segment, certain components (part numbers: 50061934, 90302784, 40042454, and 68103584) must be replaced every 4 years as part of maintenance kit 31157463.The customer holds a maintenance contract with getinge, and the device underwent its most recent maintenance in november 2024, during which no malfunctions or issues were reported.According to the sales and service unit, the maintenance kit 31157463 has not been replaced during the november maintenance.Furthermore, it was confirmed that available records indicate these components have never been replaced since the product's initial installation.In summary, based on the root cause evaluation, it can be concluded that the reported issue, namely the sudden unintended movement which could result in the patient¿s fall, was a result of improper maintenance and could be related to a service-business issue.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.

Brand Name
MODULAR UNIVERSAL TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key21332018
Report Number8010652-2025-0000005
Device Sequence Number18174945
Product Code FQO
UDI-Device Identifier04046768003354
UDI-Public(01)04046768003354
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number115030D0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2003
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
115031D0 STANDARD BACK PLATE, 113064G0 HEAD REST.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown